Tymlos side effects I've encountered
Hi. I started Tymlos in February 2022 and about a month after starting it I began experiencing excruciating muscle spasms, esp in upper thighs and feet, neuropathy, as well as debilitating hip, leg, and back pain. My doctor wanted me to try and stay on it for at least a year, but I absolutely could not go on living with the pain I experienced. I stopped taking the Tymlos completely 6 days ago and all my symptoms have subsided. Has anyone else experienced these side effects while on Tymlos?
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Did you take a full dose?
I started Tymlos at half and then full dose and ended up in the ER. Had afib, but also was dizzy, headachy, pain all over, nausea- lots of side effects.
I stopped, then met with docs, then restarted at two clicks out of 8 (my idea). I slowly went up over two months, to 7 clicks, where I have stayed for a year. This really minimized side effects. Many days I have none at all.
I have found that hormonal drugs like this (and my cancer med too) have more side effects at first and they change and even lessen. But my full dose attempt created a cardiac side effect that was serious.
With fractures and a committed desire to avoid further pain and disability, I was determined to get back on and have not suffered any significant side effects with this ramp up plan.
That said, Forteo was intolerable for me and does not have an adjustable dose. I have not tried Evenity but that might be an option for you.
Or….you could try two clicks of Tymlos and see what happens, then go to 3, then 4…..and so on!
The only side effects from Tymlos I have had is dizziness, so I do the injections at night.
I also did evenity with no side effects, but the shots, which need to be done by your doctor, hurt like heck. I was injected with 2 viles once a month. Where’ve I got the shots they swelled up and hurt for a couple of days. My doctor said it is because of the quantity in each vile. No side effects, but can’t wait to get off of it.
@ssapp1 Oddly my dizziness went away when I changed to morning!
So you did Evenity after Tymlos? I am interested in doing that.
@windyshores – That is funny.
Yes, it worked well, haven’t had a bone density screen since going on Evenity, but I will have one in Feb 2023. Where I typically get my scan is all booked out. Anxious to see if I gained bone density.
I'm so glad that you were eventually able to tolerate the Tymlos! I think I will start it again at 2 clicks and go up slowly to see how many clicks I can tolerate before getting any side effects from it. Thank you for replying…I feel encouraged to give it one more try.
If you get side effects, give it a week or two and when the side effect stops, go up a click. I don't have any side effects at all now at 7 and am staying there. Weirdly I still get side effects with 8!
So glad you are trying this!
Has anyone just stayed on a low dose ( a few clicks) of Tymlos for the 18 months? If so, what was your experience? Did you still improve on your bone density score?
Thanks to anyone who can help.
I was on 6 out of 8 clicks for 2 months or so and have been on 7 clicks for 10 months. My doc was pleased with even 6 but lower than that, I think, might not be effective. Check with your doc. In my experience you should be able to work your way up to a therapeutic dose while minimizing side effects by ramping up as tolerated.
Thank you. My plan was to slowly ramp up to minimize side effects, but I was just hoping there was maybe a path forward that didn't require a high/higher dose. I have a good doc. She will guide me, but anecdotal evidence and personal stories still help. PS: the drug still scares me.
I understand the fear. Try to get up to at least 6 clicks. Also, if you have a headache, dizziness, nausea, whatever don't panic and keep going if you can, because they tend to go away according to those I know personally and that was my experience as well. I changed to morning and stay active and feel better than I used to when I stayed in bed after the shot! Everyone is different. Try to find what works for you. I am so grateful for this med.